Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 206, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 16, 2015, 5:26 PM CDT for Adair County, Macon County, Missouri. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2015, 5:26 PM CDT (22:26 UTC)
- Expired
- Jul 16, 2015, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 191 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:48 PM CDT | TSTM WND DMG | 1 Ne Millard, MO | LARGE LIMBS DOWN |
| Jul 16, 5:49 PM CDT | TSTM WND GST 56 | Kirksville Regional, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS53 KEAX 162226
SVREAX
MOC001-121-162300-
/O.NEW.KEAX.SV.W.0206.150716T2226Z-150716T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT THU JUL 16 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAIR COUNTY IN NORTHEASTERN MISSOURI...
NORTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
NOVINGER...OR 12 MILES SOUTHWEST OF KIRKSVILLE...MOVING NORTHEAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...LA PLATA...MILLARD...SOUTH GIFFORD AND KIRKSVILLE
REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3997 9280 4005 9285 4011 9285 4023 9257
3996 9244
TIME...MOT...LOC 2226Z 245DEG 27KT 4006 9275
HAIL...1.00IN
WIND...60MPH
$$
PMM3 follow-up statements
300
WWUS53 KEAX 162240
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT THU JUL 16 2015
MOC001-121-162300-
/O.CON.KEAX.SV.W.0206.000000T0000Z-150716T2300Z/
ADAIR MO-MACON MO-
540 PM CDT THU JUL 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN ADAIR AND NORTH CENTRAL MACON COUNTIES...
AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KIRKSVILLE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...LA PLATA...MILLARD...SOUTH GIFFORD AND KIRKSVILLE
REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3997 9269 4005 9274 4014 9278 4023 9257
3996 9244
TIME...MOT...LOC 2239Z 245DEG 27KT 4010 9263
HAIL...1.00IN
WIND...60MPH
$$
PMM215
WWUS53 KEAX 162246
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT THU JUL 16 2015
MOC001-121-162300-
/O.CON.KEAX.SV.W.0206.000000T0000Z-150716T2300Z/
ADAIR MO-MACON MO-
546 PM CDT THU JUL 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL ADAIR AND NORTH CENTRAL MACON COUNTIES...
AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KIRKSVILLE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...LA PLATA...MILLARD...SOUTH GIFFORD AND KIRKSVILLE
REGIONAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3997 9265 4005 9270 4010 9273 4017 9254
3996 9244
TIME...MOT...LOC 2245Z 245DEG 27KT 4012 9257
HAIL...1.00IN
WIND...60MPH
$$
PMM476
WWUS53 KEAX 162300
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 PM CDT THU JUL 16 2015
MOC001-121-162306-
/O.EXP.KEAX.SV.W.0206.000000T0000Z-150716T2300Z/
ADAIR MO-MACON MO-
600 PM CDT THU JUL 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAIR AND NORTH
CENTRAL MACON COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSOURI.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEAST ADAIR COUNTY AND NORTHEAST MACON COUNTY UNTIL TIME 615 PM
CDT.
LAT...LON 3997 9265 4005 9270 4010 9273 4017 9254
3996 9244
TIME...MOT...LOC 2254Z 245DEG 27KT 4012 9257
$$
PMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:56 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 16, 3:56 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 PM CDT THU JUL 16 2015
.DISCUSSION...
Issued at 356 PM CDT THU JUL 16 2015
Tonight:
The main concern for tonight will again revolve around the chance
for severe weather across north central and northeastern Missouri.
Shear has diminished this afternoon across that area and is expected
to continue to weakening this evening. Instability, however, is
strong this afternoon with 3000-4000J/Kg. A few storms have tried to
develop across north central Missouri however they fizzled this
afternoon. Hi-res models continue to paint scattered thunderstorm
development long a fine line currently extending from Putnam County
to Platte County. With the strong instability across the area it is
not out of the question a few severe storms could develop with
damaging winds and large hail the main threat. Storms should then
wane tonight before additional storms may be possible across the
south CWA as a upper level shortwave moves into the area.
Friday through Saturday:
The main concern through this period will be the return to the
dangerously hot conditions. An upper level ridge over the lower
Mississippi Valley and southern Plains will strengthen and build
over the area. Temperatures on both Friday and Saturday will each
the low to mid 90s. Factoring in the humidity with the dewpoints in
the mid 70s and heat index values will reach the 103-109 degree
range.
Saturday night-Monday:
This period looks to return to a wet pattern as an upper level
trough digs from the northern Plains into the Upper Midwest
Saturday/Saturday night. The trough will force a cold front towards
the area Saturday night. Thunderstorms are expected to develop ahead
of this front on Saturday north of the area and move into the CWA
after midnight. This front then looks to stall across the area as
the upper flow across the region becomes zonal. Several rounds of
storms will be possible as numerous shortwave will traverse the area
through Monday.
Monday night - Thursday:
Models push the front south of the area in the Monday night/Tuesday
timeframe. Conditions should dry out for the middle portion of next
week as upper level ridging builds back into the area. Expect highs
mainly in the upper 80s to lower 90s. Thunderstorms chances should
be mainly limited to diurnal development.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1212 PM CDT THU JUL 16 2015
Through Thursday afternoon, gusty winds will continue out of the
southwest up to 20-25kts. Thunderstorm development is possible
through the early evening hours, though should taper off relatively
quickly as the evening progresses. Once this activity pushes to the
east, VFR conditions will round out the remainder of the period with
increased sustained winds out of the southwest.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY from 1 PM Friday to 9 PM CDT Saturday for KSZ025-
057-060-102>105.
MO...HEAT ADVISORY from 1 PM Friday to 9 PM CDT Saturday for
MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.
&&
DISCUSSION...73
AVIATION...WelshHazardous weather outlook, Jul 16, 6:00 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU JUL 16 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 600 AM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS EXPECTED TO CONTINUE TO IMPACT NORTHERN MISSOURI THROUGH AT LEAST MIDDAY TODAY WILL EXACERBATE THE ONGOING FLOODING PROBLEMS DUE TO MODERATE TO HEAVY RAINFALL AND TRAINING OF STORMS. STORMS WILL ALSO BE POSSIBLE TONIGHT ACROSS THE FORECAST AREA. ADDITIONALLY... SOME STORMS COULD BECOME STRONG TO POSSIBLY SEVERE... CONTAINING THE THREAT FOR GUSTY TO DAMAGING WINDS... HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES WILL ONCE AGAIN CLIMB INTO THE LOW TO MID 100S ON FRIDAY AND SATURDAY WITH HIGH TEMPERATURES IN THE 90S. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 16, 4:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
420 PM CDT THU JUL 16 2015
MOZ007-016-017-162200-
PUTNAM MO-SULLIVAN MO-ADAIR MO-
420 PM CDT THU JUL 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN...
SOUTHEASTERN PUTNAM AND NORTHWESTERN ADAIR COUNTIES UNTIL 500 PM
CDT...
AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF GREEN CITY...OR 9 MILES EAST OF MILAN...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...GREEN CITY...NOVINGER...GREENCASTLE AND GREEN CASTLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4035 9269 4034 9266 4020 9256 4004 9299
4019 9312 4045 9277
TIME...MOT...LOC 2119Z 237DEG 21KT 4016 9296
PMMSpecial weather statement, Jul 16, 5:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 PM CDT THU JUL 16 2015
MOZ017-162300-
ADAIR MO-
515 PM CDT THU JUL 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR ADAIR COUNTY UNTIL 600 PM CDT...
AT 514 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF NOVINGER...OR 12 MILES SOUTHWEST OF KIRKSVILLE...
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...NOVINGER...BRASHEAR...GIBBS...MILLARD AND KIRKSVILLE
REGIONAL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSOURI.
LAT...LON 4004 9286 4016 9285 4034 9246 4035 9235
4004 9235
TIME...MOT...LOC 2214Z 248DEG 25KT 4012 9280
PMMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:01 PM CDT | Special Weather Statement | EAX | Holt | 44 min |
| Jul 15, 10:36 PM CDT | Special Weather Statement | EAX | Holt | 39 min |
| Jul 15, 10:40 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 35 min |
| Jul 15, 10:55 PM CDT | Special Weather Statement | EAX | Gentry, Worth | 35 min |
| Jul 15, 10:56 PM CDT | Special Weather Statement | EAX | Andrew | 34 min |
| Jul 15, 11:01 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 33 min |
| Jul 15, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 43 min |
| Jul 15, 11:16 PM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway | 6 hr |
| Jul 15, 11:41 PM CDT | Flash Flood Warning | EAX | Andrew, DeKalb, Gentry, Holt, Nodaway | 10 hr |
| Jul 15, 11:43 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 10 hr |
| Jul 15, 11:45 PM CDT | Special Weather Statement | EAX | Gentry | 30 min |
| Jul 16, 12:01 AM CDT | Special Weather Statement | EAX | Nodaway | 29 min |
| Jul 16, 12:14 AM CDT | Special Weather Statement | EAX | Atchison | 31 min |
| Jul 16, 12:18 AM CDT | Areal Flood Advisory | EAX | Atchison, Gentry, Nodaway, Worth | 5 hr |
| Jul 16, 12:33 AM CDT | Special Weather Statement | EAX | Gentry | 42 min |
| Jul 16, 1:19 AM CDT | Special Weather Statement | EAX | Gentry | 41 min |
| Jul 16, 1:39 AM CDT | Special Weather Statement | EAX | Nodaway | 21 min |
| Jul 16, 1:54 AM CDT | Flash Flood Warning | EAX | Atchison, Gentry, Nodaway, Worth | 8 hr |
| Jul 16, 2:20 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 7 days |
| Jul 16, 2:20 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 7 days |
| Jul 16, 3:09 AM CDT | River Flood Warning | EAX | Atchison, Holt | 34 hr |
| Jul 16, 4:36 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Jul 16, 5:09 AM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, Holt | 4 hr |
| Jul 16, 6:47 AM CDT | Areal Flood Advisory | EAX | Mercer, Putnam, Sullivan | 4 hr |
| Jul 16, 8:33 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Jul 16, 8:33 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Jul 16, 8:33 AM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| Jul 16, 8:33 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Jul 16, 9:24 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| Jul 16, 9:43 AM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Jul 16, 9:43 AM CDT | River Flood Warning | EAX | Platte | 10 days |
| Jul 16, 9:43 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| Jul 16, 9:44 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more | 6 hr |
| Jul 16, 10:23 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jul 16, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 6 days |
| Jul 16, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| Jul 16, 3:46 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 53 hr |
| Jul 16, 3:56 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 55 hr |
| Jul 16, 4:20 PM CDT | Special Weather Statement | EAX | Adair | 40 min |
| Jul 16, 4:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 41 min |
| Jul 16, 5:15 PM CDT | Special Weather Statement | EAX | Adair | 45 min |
| Jul 16, 5:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.